I am used to having at least 6-8 bouts of running to the toilet a day and on bad days sometimes up to 20 times a day, but just before I started on my medication change of questran light (cholestramine) instead of the normal questran, only a days difference. I am now bloated, abdominal discomfort and have had some nausea and am finding it really hard to go to the toilet. My Stools have been quite hard, close on constipation, which is not normal for me. Yes, I like the fact I am not running to the toilet every half an hour or so but could it be the meds change or is it a flare up. I have not felt brilliant the past 4 days and have also been experiencing quite a lot of joint pain, so much so that the other night as I was walking my leg actually gave way.
I cant remember when last I actually had a normal bowel movement in the last 3 years! I am concerned as I only go through my normal doctor and scared that they dont know as much as the GI, or specialists.
For some reason although I am still on my maintenance drugs and have blood tests every 6 months, I do not get appointments through to see nay Gastro specialists now, I used to go to them for check ups every 6 months but now they discharge me from their clinics and if I have any problems I go to the doctors. I suppose its the NHS trying to save money again!!
But I am concerned now that I am flaring up, but the pain is not as bad as previously before my resection.
Michelle Ashworth 40 years old
Diagnosed with CD 2004 (undiagnosed correctly +- 3 years, wrongly diagnosed with IBS)
Bowel resection 2005
medication: pentasa 500mg , Co-codomol 500mg/32mg codeine
loperamide 2mg (prn - take as many as 10-20 a day)
questran light (3 sachets/day)